Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes monilial esophagitis during steroid therapy?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
I recently had a egd done and they said I had monoilial esophagitis. I thought I had a light case in my mouth a month back but went away on own if it was that. Can you have in esophagus but no where else Iike mouth? Why would I have that anyways? I don't have HIV or diabetes. I have been on 20 Mgs of predinose for three months could that cause it? I also had a shot of penicillin a while back? Thanks
Posted Sun, 10 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
Monilial Esophagitis

Detailed Answer:
Hello

Thanks for the query

Fungal infection of the esophagus is very common when on steroid therapy. Steroid therapy suppresses the immune system.
Most often fungal infections occur in the esophagus and not in the mouth because mouth is well protected by the saliva, saliva has germicidal properties and also we tend to brush our teeth regularly which also takes care of the germs.

Fungal esophagitis is easily treatable and patients recover very well from it. Please continue taking the prescribed anti fungal agent.

I hope I was of help

I wish you good health and a speedy recovery

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor